Hail, Dickinson
- When
- June 9, 10:30 AM CST
- Where
- Dickinson County, 1 mi N of Carlton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.700, -97.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 9, 3:27 AM CST, 7 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 427 AM CDT THU JUN 9 2005 .DISCUSSION... TIMING PRECIP CHANCES THROUGH THE WEEKEND CONTINUES TO BE THE PRIMARY FOCUS OF THE FORECAST. MODELS CONTINUE TO SHOW AN ACTIVE PATTERN IN SOUTHWEST FLOW THROUGH SUNDAY. ADDITIONALLY BOUNDARY LAYER MOISTURE LOOKS TO REMAIN IN PLACE ACROSS THE REGION AS SOUTHERLY WINDS CONTINUE TO PULL GULF MOISTURE NORTH. FORECAST SOUNDINGS DO NOT SHOW A VERY STRONG CAP DEVELOPING...IMPLYING THAT AFTERNOON CONVECTION IS POSSIBLE JUST ABOUT EVERY DAY FOR THURSDAY THROUGH SUNDAY. BOTH THE NAM AND GFS INDICATE TWO FAIRLY WELL DEFINED SHORTWAVES ROTATING THROUGH THE BASE OF THE MEAN TROUGH OUT WEST...AND HAVE SIMILAR TIMING. HAVE USED THIS TO TRY AND SHOW THE BETTER CHANCES FOR PRECIP. THE FIRST SHORTWAVE LOOKS TO MOVE THROUGH FRIDAY NIGHT WHILE THE SECOND MOVES ACROSS THE CENTRAL PLAINS SUNDAY NIGHT. HAVE INCREASED POPS FOR THESE TIME PERIODS BECAUSE OF THE EXPECTED INCREASING DYNAMICS. THINK THERE COULD BE A BREAK IN THE PRECIP SATURDAY NIGHT AS SHORTWAVE RIDGING MOVES ACROSS THE REGION. HAVE LOWERED POPS TO A SLIGHT CHANCE FOR TO ACCOUNT FOR THE SHORTWAVE RIDGING. FOR TODAY AND TONIGHT...STRATIFORM PRECIP MAY HANG ON ACROSS EAST CENTRAL KS AS LONG AS THE MCS CONTINUES ACROSS SOUTH CENTRAL KS. ONCE THIS DISSIPATES...THINK THAT THE BOUNDARY LAYER ACROSS EAST CENTRAL KS WILL HAVE A HARDER TIME RECOVERING FOR CONVECTION TO DEVELOP THIS AFTERNOON. THINK THE MOST LIKELY AREA WILL BE ACROSS THE NORTH WERE THE WEAK PACIFIC FRONT IS ALREADY RETREATING NORTH AS A WARM FRONT. HOWEVER IS IT FORECAST TO NOT MOVE MUCH FURTHER NORTH...AND SET SOMEWHERE ACROSS NORTH CENTRAL KS AND THE NEB STATE LINE. CONVERGENCE ALONG THIS BOUNDARY DURING THE AFTERNOON SHOULD BE ENOUGH FOR THUNDERSTORMS TO DEVELOP. THOUGHT ABOUT ISSUING ANOTHER FLOOD WATCH...BUT MODELS INDICATE THE HEAVIEST PRECIP STAYING JUST NORTH. IF THE BOUNDARY SLIDES SOUTH TODAY...THE DAY SHIFT MAY WANT TO ISSUE A FLOOD WATCH. OTHERWISE...WILL LET THE CURRENT FLOOD WATCH EXPIRE AT 7 AM. WITH INCREASING CLOUDS AND CHANCES FOR PRECIP...HAVE CONTINUED THE GRADUAL MODERATION IN TEMPS INTO THE WEEKEND. THINK THAT THERE WILL BE ENOUGH INSOLATION TODAY TO GET TEMPS INTO THE 90S AGAIN SIMILAR TO WHAT WAS OBSERVED. EXPECT HIGHS GENERALLY IN THE MID 80S FOR FRIDAY THROUGH SUNDAY. CONTINUED A SIMILAR MODERATION IN THE MIN TEMPS. UPPER 60S TO AROUND 70 FOR FRIDAY MORNING SEEMS REASONABLE AS SOUTHERLY WINDS KEEP THE BOUNDARY LAYER MIXED. THEN CONTINUE MID 60S FOR THE WEEKEND. HAVE NOT MADE ANY CHANGES TO THE FORECAST AFTER MONDAY. GFS SHOWS THE SYNOPTIC PATTERN CHANGING AND BRINGS A PACIFIC FRONT THROUGH THE ENTIRE FORECAST AREA DURING THE DAY MONDAY. THIS SHOULD ALLOW THE ATMOSPHERE IT STABILIZE SOMEWHAT...AND FORECAST SHOWS THIS NICELY. && .TOP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ALONG AND SOUTH OF A LINE FROM ABILENE TO MANHATTAN TO HOLTON UNTIL 7 AM THIS MORNING. && WOLTERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 502 AM CDT THU JUN 9 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-101000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 502 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG A STALL BOUNDARY ACROSS NORTH CENTRAL KANSAS AND THE NEBRASKA STATE LINE. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA FRIDAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS COULD BE SEVERE FRIDAY AFTERNOON AND FRIDAY NIGHT...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...FLOODING COULD BECOME A GREATER HAZARD DUE TO THE HEAVY RAINS LIKELY TO OCCUR WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON OR THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) WOLTERS
The Topeka radar (KTWX), 97 km away, was scanning. The volume nearest the first event began at 16:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460659.